Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 2014, 11:45 AM CDT for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 11:45 AM CDT (16:45 UTC)
- Expired
- Jul 14, 2014, 12:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS53 KILX 141645
SVRILX
ILC113-179-203-141730-
/O.NEW.KILX.SV.W.0075.140714T1645Z-140714T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
SOUTH CENTRAL WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1230 PM CDT
* AT 1140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TREMONT TO HOPEDALE TO GREEN VALLEY...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOPEDALE...DEER CREEK...MACKINAW...MINIER...GOODFIELD...STANFORD...
ARMINGTON...DANVERS...CARLOCK...MCLEAN...CONGERVILLE AND EVERGREEN
LAKE.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 9
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 142 AND 163.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 95 AND 132.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 14 AND 31.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 12 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4066 8898 4044 8903 4028 8917 4028 8918
4030 8926 4032 8926 4032 8933 4041 8965
4052 8956 4068 8959
TIME...MOT...LOC 1644Z 283DEG 24KT 4054 8943 4046 8942
4038 8957
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
638
WWUS53 KILX 141703
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT MON JUL 14 2014
ILC113-179-203-141730-
/O.CON.KILX.SV.W.0075.000000T0000Z-140714T1730Z/
MCLEAN IL-TAZEWELL IL-WOODFORD IL-
1203 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WOODFORD...SOUTHEASTERN TAZEWELL AND WESTERN MCLEAN COUNTIES UNTIL
1230 PM CDT...
AT 1159 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GOODFIELD TO MINIER TO ARMINGTON...AND MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STANFORD...DANVERS...ARMINGTON...CARLOCK...MCLEAN AND EVERGREEN LAKE.
INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 9.
INTERSTATE 55 BETWEEN MILE MARKERS 142 AND 163.
INTERSTATE 74 BETWEEN MILE MARKERS 109 AND 132.
INTERSTATE 155 BETWEEN MILE MARKERS 14 AND 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4066 8898 4044 8903 4028 8917 4030 8926
4032 8926 4032 8934 4037 8950 4049 8936
4067 8934
TIME...MOT...LOC 1703Z 275DEG 29KT 4060 8917 4042 8923
4034 8935
HAIL...1.00IN
WIND...60MPH
$$
07568
WWUS53 KILX 141726
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1226 PM CDT MON JUL 14 2014
ILC113-179-203-141736-
/O.EXP.KILX.SV.W.0075.000000T0000Z-140714T1730Z/
MCLEAN IL-TAZEWELL IL-WOODFORD IL-
1226 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WOODFORD...
SOUTHEASTERN TAZEWELL AND WESTERN MCLEAN COUNTIES WILL EXPIRE AT 1230
PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT.
LAT...LON 4066 8898 4044 8903 4028 8917 4030 8926
4032 8926 4032 8934 4037 8950 4049 8936
4067 8934
TIME...MOT...LOC 1726Z 275DEG 29KT 4058 8893 4040 8899
4032 8911
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:22 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 14, 10:22 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1022 AM CDT Mon Jul 14 2014 .DISCUSSION... ISSUED 1022 AM CDT Mon Jul 14 2014 Secondary cold front just about to come into the northwestern CWA at 10 am. Dew point at Galesburg is 68 degrees while mid-50s were noted in the Quad Cities. Starting to get some convective development just ahead of the front from Macomb to near Peoria, in an area where surface based CAPE's are already over 2500 J/kg per SPC mesoanalysis. Additional development also occurring over Champaign. Shear parameters ahead are respectable, with 0-6km bulk shear around 40 knots in an area that has been getting a decent amount of sunshine the last couple hours. The scattered showers/storms currently in the forecast looked good and only required some minor timing adjustments. Temperature-wise, temps were running a few degrees ahead of the curve this morning due to the sunshine across the central third of the CWA, but overall highs only required a degree or two adjustment. Convection and the incoming front will be resulting in falling temperatures in many areas this afternoon except perhaps the far southeast CWA, which should mainly be ahead of the front throughout the day. Geelhart && .AVIATION... ISSUED 640 AM CDT Mon Jul 14 2014 VFR conditions will prevail at all sites next 24hrs. However, a little bit of fog is at SPI this morning, so have added a TEMPO group for 1hr with light fog and stratus deck at 200ft. This should clear up and be completely VFR by 13z. A cold front will move through the area today and this should kick off some scattered showers and thunderstorms today and effect all TAF sites. It will occur first at PIA and then progress to the east/southeast next 1 to 2 hours. So should begin around 17z at all sites. Since storms will be scattered, will just have VCTS at each sites today through this afternoon. Storms will be diurnal and should dissipate around 00z. Then expecting clear skies during the night. Light and variable winds this morning will become more southwesterly and increase in speed some. Once storms arrive in the area, winds will be more west-northwesterly at around 10-15kts. Northwest winds will continue during the evening but decrease in speed some. Believe skies will be clear tonight, but with winds at or above 7kts and dew points dropping into the 50s, thinking is that fog will not be an issue. Auten && .CLIMATE... ISSUED 219 AM CDT Mon Jul 14 2014 Record low maximum temperatures will be possible on Tuesday, July 15. Here are the current records for selected cities: Peoria: 72 in 1939 and 1990 Springfield: 73 in 1929 and 1993 Lincoln: 73 in 1996 Barnes && .PREV DISCUSSION... ISSUED 258 AM CDT Mon Jul 14 2014 SHORT TERM...Today through Wednesday Cold front has settled southward into the Ohio River Valley early this morning, with convection ongoing across the far southern KILX CWA. Based on satellite/radar trends as well as latest HRRR, precipitation should exit into Indiana prior to 12z. As a result, will go with a dry forecast across the southeast during the morning hours. Further north, a second cold front currently extending from southern Michigan into Iowa will sag southward this morning. One small cluster of showers/thunder has already developed along the front across Nebraska and additional convection is expected to form further east later this morning as colder air arriving aloft creates steep lapse rates along/ahead of the boundary. Have opted to carry scattered showers/thunder across the central and northern zones throughout the day and across the southeast during the afternoon. Will still be a fairly warm day, with highs ranging from the upper 70s far north to the middle 80s south of I-70. Secondary cold front will settle south of the area this evening, with a few lingering showers possible across the far southeast through midnight. After that, a much cooler/drier air mass will filter into the region overnight. Current dew points behind this front across the Dakotas and Minnesota are only in the 40s and some of this air mass will arrive in central Illinois later tonight. Have generally gone at or slightly below guidance numbers, with lows ranging from around 50 degrees in Galesburg to the upper 50s far southeast. Coolest day of the forecast period is coming up on Tuesday as unseasonably deep upper low drops into the Great Lakes. 850mb temps in the 6 to 8C range will support very cool temps only in the lower to middle 70s. These readings will be close to record low maximum temperatures in many locations. For more details, please see the climatology section of this discussion below. With surface high pressure in control of the weather, another very chilly night will be on tap Tuesday night with lows once again bottoming out in the lower to middle 50s. Only slight air mass modification is expected on Wednesday, resulting in highs a couple of degrees warmer than Tuesday in the middle 70s. LONG TERM...Thursday through Sunday Quiet weather is expected through the extended, although the 00z GFS is trying to put a fly in the ointment. As has been advertised for several days, an upper-level wave currently spinning along the Washington/Oregon coast is expected to cross the northern Rockies, then dive southeastward along the western periphery of the Great Lakes trough, then track eastward into the Tennessee River Valley by late Thursday into Friday. All models have been in agreement that any precip associated with this feature would stay well south of the KILX CWA. Latest GFS is now bringing precip much further north into parts of central Illinois Thursday night and Friday. ECMWF/GEM remain dry and consistent with their previous solutions. Since GFS is an outlier and rain pushing into a surface ridge axis seems unlikely, have ignored the GFS in favor of the ECMWF/GEM consensus. As a result, have continued with a dry forecast with slowly moderating temps through the end of the week. After that, model solutions vary as to timing of next northern stream wave and associated frontal boundary. At this point, will only introduce slight chance PoPs for Sunday until better model agreement is achieved. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 8:17 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 817 AM CDT MON JUL 14 2014 ILZ036-040-041-047-049-050-151100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 817 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON...AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA AND POINTS DOWNSTREAM THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE AROUND MIDDAY. ILZ027>031-037-038-042-043-048-051>054-061-151100- CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD- MOULTRIE-PEORIA-SANGAMON-SHELBY-STARK-TAZEWELL-WOODFORD- 817 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 3 PM. ILZ045-046-055>057-062-063-066>068-071>073-151100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 817 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...MAINLY ALONG AND EAST OF I-57. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT THESE STORMS COULD BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WINDS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...WITH THE MOST LIKELY TIME FRAME BETWEEN 2 PM AND 6 PM. ILZ044-151100- PIATT- 817 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT MONTICELLO THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 3 PM. GEELHART
In the hours before
Local storm report, Jul 14, 10:57 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 AM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 W BIRDS 38.84N 87.73W
07/14/2014 M2.49 INCH LAWRENCE IL MESONET
RAINFALL SINCE YESTERDAY MORNING...SWOP REPORT.
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
07/14/2014 M1.25 INCH CLAY IL CO-OP OBSERVER
24-HOUR RAINFALL
0630 AM HEAVY RAIN 1 S FLORA 38.66N 88.48W
07/14/2014 M1.35 INCH CLAY IL MESONET
24-HOUR RAINFALL...SWOP REPORT.
0630 AM HEAVY RAIN FLORA 38.67N 88.48W
07/14/2014 M1.32 INCH CLAY IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
07/14/2014 M2.07 INCH LAWRENCE IL ASOS
RAINFALL PAST 6 HOURS
0700 AM HEAVY RAIN ROBINSON 39.01N 87.74W
07/14/2014 M1.32 INCH CRAWFORD IL CO-OP OBSERVER
24-HOUR RAINFALL
0715 AM HEAVY RAIN 3 W ROBINSON 39.01N 87.80W
07/14/2014 M1.30 INCH CRAWFORD IL MESONET
STORM TOTAL PRECIPITATION...SWOP REPORT
&&
EJLSpecial weather statement, Jul 14, 11:21 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT MON JUL 14 2014
ILZ029>031-141700-
MARSHALL-PEORIA-WOODFORD-
1121 AM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEORIA...NORTHERN
WOODFORD AND SOUTHEASTERN MARSHALL COUNTIES UNTIL NOON CDT...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROME...OR 10 MILES NORTHEAST OF PEORIA...
MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN MARSHALL...PEORIA AND WOODFORD COUNTIES...INCLUDING THE
CITIES OF METAMORA...WASHBURN AND MINONK...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4093 8904 4093 8894 4093 8893 4080 8893
4077 8953 4097 8945 4103 8905
TIME...MOT...LOC 1621Z 253DEG 34KT 4085 8944
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| Jul 14, 11:21 AM CDT | Special Weather Statement | ILX | Woodford | 39 min |
| Jul 14, 11:49 AM CDT | Special Weather Statement | ILX | Logan, Mason | 56 min |
| Jul 14, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 47 min |
| Jul 14, 12:24 PM CDT | Areal Flood Advisory | ILX | Logan | 3 hr |
| Jul 14, 12:46 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 44 min |
| Jul 14, 1:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Moultrie, Piatt, Vermilion | 41 min |
| Jul 14, 1:31 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| Jul 14, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 46 min |
| Jul 14, 2:29 PM CDT | Areal Flood Advisory | ILX | Coles, Douglas, Edgar, Moultrie | 3 hr |
| Jul 14, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 23 min |
| Jul 14, 5:12 PM CDT | Areal Flood Advisory | ILX | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.